Reply
Valued Contributor
Posts: 542
Registered: ‎03-10-2010

I am currently on 10mg of Lipitor which has worked very well for me and has gotten me very close to the goal numbers recommended by my doctor.  Currently, she is recommending me take a little higher dosage to get my numbers all the way down below the advised numbers.  My problem is that I've had no side effects from the current dosage, knowing that taking statin drugs can be harmful and cause other problems, I don't know that I want to take the risk.  My doctor is saying 10mg is a very low dose anyway.  I'm interested to know what others have experience taking Lipitor or similar medications.

Respected Contributor
Posts: 3,826
Registered: ‎08-08-2011

I used to take Lipitor until it got too expensive (my deductible is too high to cover it) so had to switch to another. When I took Lipitor I actually took 5 mg/day and it got me down below 200. My Doctor is happy with that - I don't have a specific number goal to meet. So I've  stuck with very low doses too because I don't want side effects. 

Esteemed Contributor
Posts: 6,225
Registered: ‎03-11-2010

This has been MY experience.  I am not telling you what to do.  

 

I dumped mine.  Lost weight, ate better and got my numbers down on my own.  

I tried a low dose of Lipitor and started getting leg cramps, and what was worse my fingers were locking and I was in pain.  I tossed the stuff in the trash, told my doctor and I never had to bother with the drug again.  And what was interesting to me... was I thought it was JUST ME with the problem.  I was in a group of people (a large group) and they were all in the same boat.  

 

I am told there is a new treatment out.  It has not been approved but it will be a innoculation of some sorts that might make taking the pills orally.  It is still in trials... or it  might be farther along than that.

Trusted Contributor
Posts: 1,572
Registered: ‎09-08-2010

Same here. The doctors won't tell you the side-effects...they seem to be too pro drug. Lipator side effects can also include Type-2 Diabetes, extreme hair loss and joint and muscle pain...to name a few. For myself, I exercised every day, and cut out flour and sugar.....on my next exam, I did not need anything. Fish Oil also helps. 

Honored Contributor
Posts: 12,108
Registered: ‎05-01-2010

@patticakes I take 40 of the generic of Lipitor. All 3 of my siblings have very high cholesterol. My Dr. checks my bloodwork and discusses it with me every three months. I was afraid to take it, but I haven't had any problems. My cholesterol was out of control in the 1980s when I weighed 110 lbs. I am sure mine is genetic. 

Valued Contributor
Posts: 772
Registered: ‎03-11-2010

Re: Lipitor Question

[ Edited ]

Please remember to take the supplement CoQ10 if you are on lipitor or a statin . This will prevent that muscle weakness and fatique caused by statins  Statins also deplete our system of CoQ10  as we age  Our bodies make less CoQ10 and we need this to make our muscles to work properly and for the "energy

 cycle" in our bodies. Co Q10 is also imporant for the most important muscle in our body our hear! 

cathy from ma.

 

Trusted Contributor
Posts: 1,580
Registered: ‎06-15-2015

@patticakes wrote:

I am currently on 10mg of Lipitor which has worked very well for me and has gotten me very close to the goal numbers recommended by my doctor.  Currently, she is recommending me take a little higher dosage to get my numbers all the way down below the advised numbers.  My problem is that I've had no side effects from the current dosage, knowing that taking statin drugs can be harmful and cause other problems, I don't know that I want to take the risk.  My doctor is saying 10mg is a very low dose anyway.  I'm interested to know what others have experience taking Lipitor or similar medications.


 

 

I've been on Lipitor (atorvastatin) since 2003. Always been 20mg. and no side effects for me. I suggest you listen to your doctor, whom i assume you trust  Statins are a very controversial medication with even experts not in agreement.

 

I have done my own in depth research and have the utmost trust in my Cardiologist and will continue my Statin prescription amount, if and/or until he tells me otherwise.

 

 

hckynut(john)

hckynut(john)
Respected Contributor
Posts: 4,364
Registered: ‎03-10-2010

I am on 40mg of generic Lipitor and have been for 5 plus years.  No problems; I have a complete physical annually.   My high cholesterol is genetic.

Honored Contributor
Posts: 8,197
Registered: ‎12-13-2010

@patticakes  Hi, I've been on Lipitor since 2002.  I started out with 10 mg then increased to 20mg and now I'm on 40mg in order to keep my LDL down at or in 70s.  When I started with the 10 and 20 mg I didn't experience any of the side effects commonly associated with the drug but as I started taking the increased mg dosage I started with the joint and body aches and pain.  However, I should point out that I am a stroke survivor and some of the pain can be attributed to that.  If your BP and Cholesterol are high you are in danger of having a stroke and believe me, you don't want that.  But, if you can diet and keep your numbers down that would be better than increased doses of statin drug.  I tried to diet but I couldn't keep numbers down.  Since I've had one stroke I'm more susceptible to another than a person who hasn't suffered one so all numbers have to stay low.  I wish you luck and hope all goes well for you.

Contributor
Posts: 52
Registered: ‎07-29-2014

I have been taking 80mg Lipitor for 15 years and have fortunately suffered no side effects.  I have genetic very high cholesterol and had a heart attack at age 41 - have had no further events since.  On the day of my heart attack my cholesterol was measured at 489.  Today it is in the 180's with Lipitor.